MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA SMOOTHSILK PLUS

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA SMOOTHSILK PLUS
Catalog Number RSF-450+
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Immune System Problem (4435)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: " over the past several years, the fda has received new information about systemic symptoms commonly referred to as breast implant illness (bii), which some patients attribute to their implants.Some people with bii also get diagnosed with a specific autoimmune or connective tissue disease, but many do not.Researchers are investigating the symptoms to understand their origins better.These symptoms and what causes them are poorly understood.In some cases, removing breast implants without replacement is reported to reverse bii symptoms.Symptoms can include central nervous system (cns) disorders (e.G., brain fog, memory loss, tinnitus, vertigo, headaches, blurred vision and migraines); musculoskeletal disorders (e.G., fibromyalgia, muscle pain, hand discoloration, numbness, headaches and migraines); psychological disorders (e.G., anxiety, panic attacks, and feeling of imminent death); immune/inflammatory disorders (e.G., raynaud syndrome, scleroderma, hashimoto¿s thyroiditis, sjogren¿s syndrome, autoimmune disease, recurrent infections, rheumatoid arthritis, night sweats, toxic shock, chronic fatigue, dry eye, sudden food intolerance, systemic lupus erythematosus, and multiple sclerosis); as well as anemia and symptoms related to the cardiorespiratory and genitourinary systems".
 
Event or Problem Description
Usa.It was reported that a patient who had motiva implants in (b)(6) 2025, started complaining of fatigue, depression, suicidal ideation, lack of motivation, back pain, muscle pain, and whole body aches two months post-implantation.She was diagnosed with a bii (at this point, explant surgery date is unknown).No patient demographics, such as weight, or ethnicity, were provided by the reporter.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
General conclusion: device involvement: a causal relationship between the reported event and the device has not been established.Event characterization: the event was classified as bii (breast implant illness) clinical confirmation: upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was not confirmed.Root cause analysis: this event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.Dfu and labeling evaluation: the event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: breast implant illness (bii) ¿ over the past several years, the fda has received new information about systemic symptoms commonly referred to as breast implant illness (bii), which some patients attribute to their implants.Some people with bii also get diagnosed with a specific autoimmune or connective tissue disease24, but many do not.Researchers are investigating the symptoms to understand their origins better.These symptoms and what causes them are poorly understood.In some cases, removing breast implants without replacement is reported to reverse bii symptoms.Symptoms can include central nervous system (cns) disorders (e.G., brain fog, memory loss, tinnitus, vertigo, headaches, blurred vision and migraines); musculoskeletal disorders (e.G., fibromyalgia, muscle pain, hand discoloration, numbness, headaches and migraines); psychological disorders (e.G., anxiety, panic attacks, and feeling of imminent death); immune/inflammatory disorders (e.G., raynaud syndrome, scleroderma, hashimoto¿s thyroiditis, sjogren¿s syndrome, autoimmune disease, recurrent infections, rheumatoid arthritis, night sweats, toxic shock, chronic fatigue, dry eye, sudden food intolerance, systemic lupus erythematosus, and multiple sclerosis); as well as anemia and symptoms related to the cardiorespiratory and genitourinary systems.The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Device history record (dhr) review: a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Trend and signal monitoring: the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
MOTIVA SMOOTHSILK PLUS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22879340
Report Number3012883202-2025-01059
Device Sequence Number21429238
Product Code FTR
UDI-Device Identifier07445161002143
UDI-Public(01)07445161002143(11)250205(17)300205
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-450+
Device Lot Number25020021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale